Economics at your fingertips  

Stability of utility maximization in nonequivalent markets

Kim Weston ()
Additional contact information
Kim Weston: Carnegie Mellon University

Finance and Stochastics, 2016, vol. 20, issue 2, 511-541

Abstract: Abstract Stability of the utility maximization problem with random endowment and indifference prices is studied for a sequence of financial markets in an incomplete Brownian setting. Our novelty lies in the nonequivalence of markets, in which the volatility of asset prices (as well as the drift) varies. Degeneracies arise from the presence of nonequivalence. In the positive real line utility framework, a counterexample is presented showing that the expected utility maximization problem can be unstable. A positive stability result is proved for utility functions on the entire real line.

Keywords: Expected utility theory; Incompleteness; Random endowment; Market stability; Nonequivalent markets; 91G80; 93E15; 60G44 (search for similar items in EconPapers)
JEL-codes: G13 D81 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-11-06
Handle: RePEc:spr:finsto:v:20:y:2016:i:2:d:10.1007_s00780-016-0289-z